How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 46307
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

My 87 year old mother is taking macrobid 100mg infection

Customer Question

My 87 year old mother is taking macrobid 100mg for urine infection she took this pill for 3 days last week Friday Saturday and Sunday and was fine. This didn't clear the infection and she started taking again today 2 capsules in total. I have been reading the side effects because she has four of them, she is wheezing, vomiting, was coughing earlier this evening and is confused plus has problem with muscles in one leg. I have stopped medication will she be ok till morning or should I call the ambulance? If it is just the case of stopping medication and battling through then fine. Please let me know asap.
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. David replied 2 years ago.
Dr. David :

This is Dr. David

Dr. David :

at her age if she is having confusion and vomiting, you should bring her to the ER

Dr. David :

she could have had a stroke or brain bleed or blood clot in the lungs.

Dr. David :

it may not be from her urinary tract infection.

Dr. David :

do you have a hospital close to you?

Expert:  Dr. David replied 2 years ago.
Our chat has ended, but you can still continue to ask me questions here until you are satisfied with your answer. Come back to this page to view our conversation and any other new information.

What happens now?

If you haven’t already done so, please rate your answer above. Or, you can reply to me using the box below.
Expert:  Dr. David replied 2 years ago.
Dr. David :

This is Dr. David

Dr. David :

at her age if she is having confusion and vomiting, you should bring her to the ER

Dr. David :

she could have had a stroke or brain bleed or blood clot in the lungs.

Dr. David :

it may not be from her urinary tract infection.

Dr. David :

do you have a hospital close to you?

Related Medical Questions